Alert archive / Montana / High Wind Warnings in 2005

High Wind Warning 8, NWS Great Falls, MT

December 9, 2005

NWS Great Falls, MT issued this high wind warning at Dec 9, 2005, 12:34 AM MST. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 9, 2005, 12:34 AM MST (07:34 UTC)
Expired
Dec 9, 2005, 5:00 PM MST
In force
16 hr
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KTFX 090734
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
1234 AM MST FRI DEC 9 2005


MTZ009-010-048-091800-
/O.NEW.KTFX.HW.W.0008.051209T0734Z-051210T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU
1234 AM MST FRI DEC 9 2005

...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. 

STRONG GUSTY WINDS 30 TO 50 MPH WITH LOCAL GUSTS 70 TO 80 MPH WILL
OCCUR. EXPECT REDUCED VISIBILITIES IN LOCAL BLOWING SNOW. 

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
2 follow-up statements
000 
WWUS75 KTFX 091757
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
1057 AM MST FRI DEC 9 2005

MTZ009-010-048-100000-
/O.CON.KTFX.HW.W.0008.000000T0000Z-051210T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU
1057 AM MST FRI DEC 9 2005

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

STRONG GUSTY WINDS 30 TO 50 MPH WITH GUSTS 70 TO 80 MPH WILL
CONTINUE THROUGH THE AFTERNOON. VISIBILITIES WILL ALSO BE REDUCED
AT TIMES DUE TO BLOWING SNOW.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS75 KTFX 092345
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
445 PM MST FRI DEC 9 2005


MTZ009-010-048-100045-
/O.EXP.KTFX.HW.W.0008.000000T0000Z-051210T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU
445 PM MST FRI DEC 9 2005

...HIGH WIND WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON...

THE HIGH WIND WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON. 

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Dec 8, 10:37 PM MST, 1 hour 57 minutes earlier.

Area forecast discussion, Dec 8, 10:37 PM MST, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
1037 PM MST THU DEC 8 2005

UPDATE AVIATION DISCUSSION

.UPDATE...UPDATE TO ZONES PLANNED BY 930...STRONG SOUTHWEST WINDS
WILL CONTINUE THROUGH THE NIGHT AND CONTINUE TO STRENGTHEN
FRIDAY. OVERNIGHT TEMPS WILL REMAIN MODERATE ACROSS THE NORTHERN
AND CENTRAL ZONES BECAUSE OF THE CONTINUED BREEZY CONDITIONS. THE
CURRENT FORECASTED TEMPS LOOK GOOD...GENERALLY LESS EXTREME COLD
ACROSS THE ZONES BUT SOME VERY LOW TEMPS WILL STILL OCCUR IN THE
SOUTHWEST ZONES. WILL UPDATE MOSTLY TO INCREASE CLOUD COVER DURING
THE FIRST PERIOD. ZELZER

&&

.AVIATION...
UPDATED 0537Z.
NORTHWEST FLOW ALOFT WILL CONTINUE TO SPREAD HIGH CLOUDS ACROSS
SOUTHWEST AND NORTH CENTRAL MONTANA TONIGHT. SOUTHWEST TO WEST WINDS
WILL INCREASE AFTER MIDNIGHT AND WILL PERSIST INTO FRIDAY AFTERNOON
OVER NORTH CENTRAL MONTANA. CLOUDS WILL DECREASE FRIDAY MORNING AS
DRIER AIR WORKS INTO THE REGION. VFR CONDITIONS WILL PREVAIL THROUGH
OUT THE FORECAST AREA THROUGH THE NEXT 24 HOURS. MEIER

&&

.PREV DISCUSSION... (ISSUED 450 PM MST THU DEC 8 2005)

DISCUSSION...
AN UPPER LEVEL RIDGE WILL BEGIN TO BUILD OVER THE PACIFIC NORTHWEST
TONIGHT...AS A WEAK UPPER LEVEL DISTURBANCE MOVES OUT OF CENTRAL
MONTANA. THIS UPPER LEVEL DISTURBANCE IS PRODUCING A FEW SNOW
SHOWERS IN THE LEWISTOWN AREA...BUT THIS SNOW SHOWER ACTIVITY SHOULD
DIMINISH BY 5 PM OR SO IN THAT AREA. OTHERWISE FAIRLY QUIET WEATHER
WILL RESIDE OVER THE REGION. EXPECT ANOTHER VERY COLD NIGHT OVER
SOUTHWEST MONTANA...WITH MODERATING OVERNIGHT LOWS OVER THE NORTH.
(WEST WINDS WILL KEEP TEMPERATURES A BIT WARMER TONIGHT OVER NORTH
CENTRAL MONTANA.)

FOR FRIDAY...ANOTHER UPPER LEVEL DISTURBANCE WILL PUSH SOUTH INTO
CENTRAL MONTANA. ADDITIONALLY A TIGHT SURFACE PRESSURE GRADIENT WILL
SET UP OVER CENTRAL MONTANA ALLOWING FOR GUSTY WINDS TO DEVELOP OVER
MUCH OF NORTH CENTRAL MONTANA. A BLOWING SNOW ADVISORY HAS BEEN
ISSUED FOR THE LEWISTOWN AREA...AS VISIBILITIES WILL BE REDUCED
LATER TONIGHT THROUGH FRIDAY. BLOWING SNOW WILL OCCUR IN MOST OTHER
AREAS ACROSS NORTH CENTRAL MONTANA AS WELL...BUT WIDESPREAD
VISIBILITY RESTRICTIONS ARE NOT ANTICIPATED AT THIS TIME.
TEMPERATURES WILL CONTINUE TO WARM UP A FEW DEGREES AS WELL ON
FRIDAY...WITH HIGHS CLIMBING INTO THE 30S OVER NORTH CENTRAL MONTANA.

FOR FRIDAY NIGHT AND SATURDAY...EXPECT THE REGION WILL CONTINUE TO
BE UNDER A NORTHWESTERLY FLOW ALOFT. EXPECT MOSTLY DRY CONDITIONS
AND LIGHTER WINDS ACROSS THE REGION THOUGH. TEMPERATURES WILL
CONTINUE THE SLOW WARMING TREND IN MOST AREAS. BRUSDA

SATURDAY NIGHT THROUGH THURSDAY...12Z MODEL RUNS NOT SHOWING GOOD
CONSISTENCY WITH 00Z RUNS...THEREFORE CONFIDENCE IN NEWER SOLUTIONS
IS LOW AND WILL LEAVE THIS PORTION OF THE FORECAST AS IS. WILL
WAIT TO SEE IF BETTER CONSISTENCY DEVELOPS BEFORE MAKING ANY
CHANGES.  COULSTON

PREVIOUS EXTENDED DISCUSSION.

SATURDAY NIGHT THROUGH TUESDAY NIGHT...A SLIGHT PATTERN CHANGE IS
EXPECTED FOR THE PERIOD. A LONG WAVE RIDGE OF HIGH PRESSURE WILL
RESIDE OVER THE WESTERN UNITED STATES EARLY IN THE PERIOD. THIS
RIDGE IS EXPECTED TO BE FLATTENED SOMEWHAT EARLY NEXT WEEK AS
UPPER LEVEL ENERGY STREAMS INTO SOUTHWEST CANADA. THE RIDGE WILL
KEEP MOST AREAS DRY INTO THIS UPCOMING MONDAY. TEMPERATURES OVER
THE PLAINS WILL BE ABOVE NORMAL AS LOW LEVEL PRESSURE GRADIENTS
FAVOR DOWNSLOPE FLOW. TEMPERATURES ACROSS THE SOUTHWEST VALLEYS
WILL BE A BIT BELOW NORMAL AS MORNING INVERSIONS HAVE A TOUGH TIME
MIXING OUT. BY MONDAY NIGHT...AN UPPER LEVEL SHORT WAVE TROUGH
WILL BE PROGRESSING THROUGH SOUTHWEST CANADA. THIS ENERGY WILL BE
STRONG ENOUGH TO REFLECT A COLD FRONT DOWN TO THE SURFACE. WITH
THIS WAVE AND A DEVELOPING SURFACE LOW EXPECTED TO REMAIN IN
CANADA...DOWNSLOPE WINDS WILL INITIALLY LIMIT PRECIPITATION OVER
THE PLAINS. ONCE THE FRONT PASSES THROUGH CENTRAL
MONTANA...UPSLOPE FLOW WILL INCREASE THE PRECIPITATION THREAT. LOW
CHANCE TO CHANCE POPS WERE THEREFORE PLACED OVER THE FORECAST AREA
FROM MONDAY NIGHT THROUGH TUESDAY NIGHT. TEMPERATURES WILL ALSO
COOL TO NEAR NORMAL VALUES BY TUESDAY BEHIND THE EXPECTED COLD
FRONT. SCHAUMANN

WEDNESDAY THROUGH THURSDAY...A COLD UPPER LEVEL LOW OVER HUDSON BAY
WILL CONTINUE TO BRING A COOL NORTHWEST FLOW ALOFT ACROSS MONTANA. A
LEE SIDE SURFACE TROUGH OVER CENTRAL MONTANA ON WEDNESDAY...WILL
BRING DRY DOWNSLOPE WINDS ACROSS NORTH CENTRAL MONTANA. TEMPERATURES
WILL BE NEAR SEASONAL AVERAGE. THEN...TURN COOLER ON THURSDAY AS A
CANADIAN SURFACE HIGH PUSHES SOUTH INTO NORTHERN MONTANA. THERE WILL
ALSO BE A CHANCE OF SNOW BY THURSDAY OVER THE PLAINS WITH SCATTERED
SNOW SHOWERS OVER THE MOUNTAINS. WILLIAMSON DC

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  24  37  22  41 /   0   0   0   0
CTB  16  35  15  39 /   0   0   0   0
HLN  -3  22   4  28 /   0   0   0   0
BZN -15  20  -8  22 /   0   0   0   0
WEY -33  12 -16  14 /   0   0   0   0
DLN -10  21   5  26 /   0   0   0   0
HVR   6  34  17  38 /   0  10   0   0
LWT  12  37  18  41 /   0   0   0   0

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
BLOWING SNOW ADVISORY UNTIL 5 AM MST SATURDAY FOR MTZ050-MTZ051.

&&

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Dec 8, 4:30 AM MST, 20 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
430 AM MST THU DEC 8 2005

MTZ009-048-091145-
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
430 AM MST THU DEC 8 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA.

.DAY ONE...TODAY AND TONIGHT

...BLOWING SNOW ADVISORY IN EFFECT UNTIL 5 PM MST THIS
   AFTERNOON...
FOR THE FOLLOWING ZONES: NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN
ROCKY MOUNTAIN FRONT

SEE GTFWSWTFX FOR DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ008-010>015-044>047-049>055-091145-
BEAVERHEAD-EASTERN GLACIER-HILL-CASCADE-CHOUTEAU-
CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-TOOLE-LIBERTY-
EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS-
JEFFERSON-BROADWATER-MEAGHER-GALLATIN-
430 AM MST THU DEC 8 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

High Wind Warnings in Montana, 2005Every high wind warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.